I have read some postings regarding detoxification from prescription pain medication. One said to make sure you get valium, vitamins, etc. and another referred to tapering. This is my first, and hopefully last, detox so I am unsure what those things mean. I have not yet spoken to my doctor about this. I haven't told anyone, actually. This is the first I'm talking about it. I have been taking some form of hydrocodone (Norco, Lortab, Vicoprofen) for a little over a year now, on average 6/day, sometimes as many as 10/day. I "find" people in between prescriptions from my doctors to replenish my supply. I am having my neck surgery next month, finally, and I am very worried about the withdrawal I am going to experience. I have began to wonder if I could differentiate the real pain in my neck and back from the pain I have when I have no pills left or very little left. I am so scared and so sad all of the time and it's all because of the physical, mental, and emotional effects of these narcotics. I'm ashamed of myself and have lost all ambition. I just want my life back, I want a sense of control back in my life. I feel hopeless and powerless, miserable and ashamed every single day. Every night, I cry myself to sleep, promising that tomorrow will be a pill-free day and it never happens. I always seem to find a reason, or excuse, to take another pill. Then I will say only 2 today, that doesn't work either. I have a two year old daughter who needs her energetic, fun-loving mother back. I have already destroyed my relationship with her father, my ex-fiance. I really need to pick up the pieces and put myself back together. Can anyone help me? Please give me some advice on how to detox, what will help, how long it will take. . . anything, please.
Welcome and congratulations on your decision to quit. You have come to the right place. Someone will come on with advise on tapering and how to best do it. That means slowly decreasing your amount of pills over time. I was using 10-12 mostly Vics for over 5 years and I went cold turkey as I could not hold onto the pills to taper. Eventually the amount of pills you are taking quits working and you have to take more or are just taking them all day to feel normal. If you go ct you will have flu-like symptoms for 4-6 days. Read PAWS Post Acute Withdrawl Symptoms under Health Pages at the top right of the forum and it will explain what to expect. Also Thomas Recipe will tell you what kind of vitamins and amino acids to get to help you. Valiun, Clonopin, xanax are all a class of drug called benzos and they help with anxiety related to withdrawl. These are addictive so you should only use then in the first couple weeks. Posting really helps as well as reading others experiences even after the physical part is over. Many of us have felt we had it all worked out after the physical part ended only to find ourselves using again after saying we knew we never would again. Are you planning to tell your doctor? It's good if you are able. The more support you have the better it will be. Keep posting to let us know how you are doing. Lots of luck. Corey
your usage sounds much like mine...and i was not a good taperer either...i had to give them to someone to dole out to me daily...then i just had to quit...i had neck surgey as well....u will need something after that tho so is this a good time for u?...may be good to get ur tolerence down so that u can get relief after the surgery...i will pm u
welcome...I agree with worried...And look how much you both have in common..:)
But why would u want to go through w/d's with a sugery soon? I would get tolerence down as worried said, so it is not so bad after surgery...
how long will u have to stay in the hospital? and how long is recovery??
wishing u luck
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.